# SDR CA150721005

- Difficulty date: July 10, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Dhav DHC6*
- Aircraft time: 5 hours
- Engine: Pwa PT6A34
- Propeller: Hartzl HCB3TN3
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Door
- Part number: C6FS36267
- Condition: Open
- Stage of operation: AP
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) AN AIR OPERATOR RECENTLY EXPERIENCED AN EVENT WHERE THE MAIN CABIN PASSENGER DOOR OPENED IN FLIGHT. THIS HAPPENED ON APPROACH IN TURBULENT WEATHER CONDITIONS. THE OPERATOR CONCLUDED THAT THERE WAS NO FAULT IN THE DOOR LOCKING MECHANISM BUT NOTED THAT THE INNER CABIN DOOR HANDLE IS IN CLOSE PROXIMITY TO THE KNEE OF THE PASSENGER SEATED ON THE REAR MOST SEAT ON THE LT SIDE AND THAT THE INNER DOOR HANDLE PROTRUDES BEYOND THE EDGE OF THE CABIN DOOR HANDLE GUARD ASSY BY ABOUT 0.5" FROM THE EDGE OF THE GUARD "FLAPPER" ASSY.  THE OPERATOR IS CONCERNED ABOUT THE POTENTIAL SERIOUS REPERCUSSIONS RAISED BY THE EVENT AND QUESTIONS THE ROBUSTNESS AND/OR SUITABILITY OF THE FAIL SAFE DESIGN FEATURES ON THE DOOR HANDLE/GUARD ASSY TO PRECLUDE THE INADVERTENT OPENING OF THE DOOR.
